Alert archive / Minnesota / Snow Advisories in 2008

Snow Advisory 7, NWS Sioux Falls, SD

March 20, 20087 counties in Minnesota; 5 counties in South Dakota

NWS Sioux Falls, SD issued this snow advisory at Mar 20, 2008, 3:56 PM CDT for 7 counties in Minnesota; 5 counties in South Dakota. It took effect at Mar 20, 2008, 7:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2008, 3:56 PM CDT (20:56 UTC)
In effect from
Mar 20, 2008, 7:00 PM CDT
Expired
Mar 21, 2008, 1:16 AM CDT
In force
6 hr
Issued by
NWS Sioux Falls, SD

Counties Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Beadle County, SD, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 65 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2008-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2008-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFSD 202056
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
356 PM CDT THU MAR 20 2008

.LOW PRESSURE WILL MOVE EAST ACROSS NEBRASKA AND IOWA THROUGH FRIDAY.
A MIX OF RAIN AND SNOW WILL INCREASE THROUGH THE HIGHWAY 14 CORRIDOR
LATE THIS AFTERNOON...THEN EXPAND OVER MUCH OF SOUTHWEST MINNESOTA
THROUGH THE EVENING. PRECIPITATION IN THESE AREAS IS EXPECTED TO
CHANGE TO ALL SNOW BY LATE EVENING...WITH THE INTENSITY OF SNOWFALL
PEAKING FROM VERY LATE IN THE EVENING...THROUGH THE EARLY MORNING
HOURS ON FRIDAY. SNOWFALL ACCUMULATIONS ACROSS THE ADVISORY AREAS
WILL GENERALLY RANGE FROM 4 TO 7 INCHES...WITH THE HIGHEST AMOUNTS
NORTHEAST OF A LINE FROM BROOKINGS SOUTH DAKOTA TO WINDOM MINNESOTA.

MNZ071-072-080-081-SDZ040-210500-
/O.UPG.KFSD.WS.A.0002.080321T0000Z-080321T1800Z/
/O.NEW.KFSD.SN.Y.0007.080321T0000Z-080321T1800Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
BROOKINGS
356 PM CDT THU MAR 20 2008

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

LIGHT RAIN WILL BEGIN TO MIX WITH SNOW DURING THE EARLY EVENING...
WITH ALL SNOW EXPECTED BY LATE EVENING. DUE TO RELATIVELY MILD
TEMPERATURES TO START...SNOW WILL INITIALLY BE SLOW TO ACCUMULATE.
HOWEVER THE SNOW WILL BECOME HEAVY AT TIMES...ESPECIALLY BETWEEN
ABOUT 10 PM THIS EVENING AND 4 AM FRIDAY MORNING...WHEN THE BULK OF
THE SNOWFALL IS EXPECTED. SNOW WILL PERSIST THROUGH MUCH OF FRIDAY
MORNING...WITH SNOWFALL TOTALS OF 4 TO 7 INCHES EXPECTED BY MIDDAY
FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MNZ089-090-097-210500-
/O.NEW.KFSD.SN.Y.0007.080321T0000Z-080321T1800Z/
NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE
356 PM CDT THU MAR 20 2008

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 PM CDT
FRIDAY. 

LIGHT RAIN WILL BEGIN DURING THE EARLY EVENING...MIXING WITH THEN
CHANGING TO SNOW DURING THE LATE EVENING. DUE TO RELATIVELY MILD
TEMPERATURES TO START...SNOW WILL INITIALLY BE SLOW TO ACCUMULATE.
HOWEVER THE SNOW WILL BECOME HEAVY AT TIMES...ESPECIALLY BETWEEN
ABOUT 10 PM THIS EVENING AND 4 AM FRIDAY MORNING...WHEN THE BULK OF
THE SNOWFALL IS EXPECTED. SNOW WILL PERSIST THROUGH MUCH OF FRIDAY
MORNING...WITH SNOWFALL TOTALS OF 3 TO 6 INCHES EXPECTED BY MIDDAY
FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

SDZ038-039-055-056-210500-
/O.NEW.KFSD.SN.Y.0007.080321T0000Z-080321T1200Z/
BEADLE-KINGSBURY-LAKE-MOODY-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...MADISON...FLANDREAU
356 PM CDT THU MAR 20 2008

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
FRIDAY. 

LIGHT RAIN WILL BEGIN TO MIX WITH SNOW DURING THE EARLY EVENING...
WITH ALL SNOW EXPECTED BY LATE EVENING. DUE TO RELATIVELY MILD
TEMPERATURES TO START...SNOW WILL INITIALLY BE SLOW TO ACCUMULATE.
HOWEVER THE SNOW WILL BECOME HEAVY AT TIMES...ESPECIALLY BETWEEN
ABOUT 10 PM THIS EVENING AND 2 AM FRIDAY MORNING...WHEN THE BULK OF
THE SNOWFALL IS EXPECTED. SNOW WILL PERSIST THROUGH MUCH OF FRIDAY
MORNING...WITH SNOWFALL TOTALS OF 3 TO 6 INCHES EXPECTED BY DAYBREAK
FRIDAY. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
 JH
2 follow-up statements
000 
WWUS43 KFSD 210125
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
825 PM CDT THU MAR 20 2008

.LOW PRESSURE WILL MOVE EAST ACROSS NEBRASKA AND IOWA THROUGH FRIDAY.
A MIX OF RAIN AND SNOW WILL SPREAD INTO THE HIGHWAY 14 CORRIDOR
THROUGH THE LATE EVENING. PRECIPITATION IS EXPECTED TO CHANGE TO ALL
SNOW FROM DE SMET SOUTH DAKOTA...TO JACKSON MINNESOTA BY AROUND
MIDNIGHT...WITH THE INTENSITY OF SNOWFALL PEAKING DURING THE PRE-DAWN
HOURS FRIDAY MORNING. SNOWFALL ACCUMULATIONS ACROSS THE ADVISORY
AREAS WILL GENERALLY RANGE FROM 3 TO 7 INCHES...WITH THE HIGHEST
AMOUNTS NORTHEAST OF A LINE FROM BROOKINGS SOUTH DAKOTA TO WINDOM
MINNESOTA.

SDZ038-055-210230-
/O.CAN.KFSD.SN.Y.0007.000000T0000Z-080321T1200Z/
BEADLE-LAKE-
INCLUDING THE CITIES OF...HURON...MADISON
825 PM CDT THU MAR 20 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
SNOW ADVISORY. 

RAIN SHOULD DEVELOP ACROSS THE AREA THIS EVENING...CHANGING TO SNOW
TOWARD MIDNIGHT. ALTHOUGH A PERIOD OF SNOW IS STILL EXPECTED DURING
THE OVERNIGHT HOURS...AMOUNTS SHOULD BE LOWER THAN PREVIOUSLY
FORECAST DUE TO THE LATER TRANSITION FROM RAIN TO SNOW. 

$$

MNZ071-072-080-081-089-090-097-SDZ040-210930-
/O.CON.KFSD.SN.Y.0007.000000T0000Z-080321T1800Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
825 PM CDT THU MAR 20 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT FRIDAY. 

A MIX OF LIGHT RAIN AND LIGHT SNOW WILL EXPAND ACROSS THE AREA THIS
EVENING...WITH PRECIPITATION EXPECTED TO CHANGE TO ALL SNOW TOWARD
MIDNIGHT OR A LITTLE AFTER. THE CHANGE TO ALL SNOW SHOULD OCCUR IN
HIGHER ELEVATIONS AT FIRST...THEN GRADUALLY WORK DOWN INTO THE LOWER
LYING AREAS. DUE TO RELATIVELY MILD TEMPERATURES TO START...SNOW
WILL INITIALLY BE SLOW TO ACCUMULATE. HOWEVER THE SNOW WILL BECOME
HEAVY AT TIMES DURING THE PRE-DAWN HOURS FRIDAY MORNING...WHEN THE
BULK OF THE SNOWFALL IS EXPECTED. SNOW WILL PERSIST THROUGH MUCH OF
FRIDAY MORNING...WITH SNOWFALL TOTALS OF 3 TO 7 INCHES EXPECTED BY
MIDDAY FRIDAY. HIGHEST AMOUNTS ARE MOST LIKELY IN THE HIGHER
ELEVATIONS OF THE BUFFALO RIDGE NORTH OF HIGHWAY 30.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

SDZ039-056-210930-
/O.CON.KFSD.SN.Y.0007.000000T0000Z-080321T1200Z/
KINGSBURY-MOODY-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
FLANDREAU
825 PM CDT THU MAR 20 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. 

LIGHT RAIN WILL SPREAD INTO THE DE SMET AND FLANDREAU AREAS THIS
EVENING...CHANGING TO SNOW TOWARD MIDNIGHT OR A LITTLE LATER. DUE TO
RELATIVELY MILD TEMPERATURES TO START...SNOW WILL INITIALLY BE SLOW
TO ACCUMULATE. HOWEVER THE INTENSITY OF THE SNOW WILL INCREASE DURING
THE PRE-DAWN HOURS FRIDAY MORNING...WITH SNOWFALL TOTALS OF 2 TO 5
INCHES EXPECTED BY DAYBREAK FRIDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
 JH
000 
WWUS43 KFSD 210616
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
116 AM CDT FRI MAR 21 2008

.UPPER LEVEL LOW PRESSURE OVER NORTHEASTERN SOUTH DAKOTA WILL
CONTINUE TO SHIFT EAST...YIELDING LITTLE ADDITIONAL PRECIPITATION
ACROSS THE REGION..

SDZ039-056-210730-
/O.CAN.KFSD.SN.Y.0007.000000T0000Z-080321T1200Z/
KINGSBURY-MOODY-
INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON...
FLANDREAU
116 AM CDT FRI MAR 21 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
SNOW ADVISORY. 

LIGHT RAIN MAY BRIEFLY MIX WITH SNOW THROUGH THE EARLY MORNING
HOURS..WITH ANY ADDITIONAL ACCUMULATIONS EXPECTED TO REMAIN
EXTREMELY LIGHT. THEREFORE...THE SNOW ADVISORY IS CANCELLED.

$$

MNZ071-072-080-081-089-090-097-SDZ040-210730-
/O.CAN.KFSD.SN.Y.0007.000000T0000Z-080321T1800Z/
LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-BROOKINGS-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...
WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...BROOKINGS
116 AM CDT FRI MAR 21 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
SNOW ADVISORY. 

LIGHT RAIN MAY BRIEFLY MIX WITH SNOW THROUGH THE EARLY MORNING
HOURS..WITH ANY ADDITIONAL ACCUMULATIONS EXPECTED TO REMAIN
EXTREMELY LIGHT. THEREFORE...THE SNOW ADVISORY IS CANCELLED.

$$
BT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this snow advisory went out at Mar 20, 3:30 PM CDT, 26 minutes earlier.

Area forecast discussion, Mar 20, 3:30 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 PM CDT THU MAR 20 2008

.DISCUSSION...
PLENTY OF CHALLENGES IN THE NEAR TERM FOR TONIGHT. AN INITIAL BAND
OF -RA HAS ENTERED INTO THE FSD FA AND IS NOW SITUATED FM NEAR
BROOKINGS TO NEAR SLAYTON MN. THIS IS ASSOCIATED WITH A VERY STRONG
BAND OF H75 FRONTOGENESIS. BOTH THE NAM AND GFS CONTINUE TO POINT AT
A LOT OF H75 FRONTOGENESIS REGENERATING IN OUR NW FA THIS
EVENING...THEN OOZING OFF TOWARD BROOKINGS AND SW MN OVERNIGHT.
ATTM...ONE CAN SEE MORE PCPN DEVELOPING IN CENTRAL TO NW SD...BACK
INTO NW NEB WHICH IS LIKELY ASSOCIATED WITH THIS NEXT BATCH OF
DYNAMICS. IN ADDITION...THE EPV* BECOMES VERY UNSTABLE 100MB OVER
THE H75 FRONTOGENESIS AFTER THE EVENING HRS IN THE BROOKINGS...TO
MARSHALL...TO WINDOM AREAS. SO AM EXPECTING THOSE LOCATIONS TO
RAPIDLY WET BULB DOWN TO THE LOWER AND MID 30S...WITH SOME MDT TO
HVY SNOW AT TIMES AND RAPID ACCUMULATION. THEREFORE DECIDED TO ISSUE
A HIGH END SNOW ADVY THRU E CENTRAL SD AND ALL OF SW MN MINUS ROCK
COUNTY. SNOWFALL TOTALS ADD UP TO ABOUT 3 INCHES IN HURON...TO NEAR
4.5 INCHES IN BROOKINGS...5.5 INCHES IN WINDOM AND 6.6 INCHES IN
MARSHALL. CONSIDERING THAT A BULK OF THIS SNOW WILL ACCUMULATE AFTER
10 PM WHEN THE SFC TEMPS COOL OFF...THRU ABOUT 14Z FRIDAY...YOU CAN
GET AN IDEA OF THE RAPID ACCUMULATION WE ARE EXPECTING...ESP AROUND
MARSHALL AND WINDOM WHERE IT IS UNSTABLE ALOFT. HEADING SOUTH...AM
EXPECTING THE PCPN TO RAPIDLY WANE ON THE SOUTH SIDE OF THE SYSTEM
AS IS CHARCTERISITIC SO MANY TIMES IN THESE CLIPPER LIKE SYSTEMS.
SPEAKING OF INSTABIILTY...WE HAVE SOME INSTABILITY JUST ABV THE SFC
MOVG INTO AREAS AROUND SIOUX CITY AND STORM LAKE AFT THE EVENING
HRS...AS SHOWN BY THE H85 LI FIELDS. THESE AREAS ARE ON THE EDGE OF
THE DEEP SATURATION LYR TO THE NORTH...SO WOULD NOT RULE OUT AN
ISOLD TS IN THOSE AREAS OVERNIGHT AND LATE TONIGHT. ARE GOING LOWS
LOOKED VERY GOOD BASED ON THE LATEST NAM/GFS H925 TEMPS AND WIND
FIELDS. IN THE GRIDS...BASED THE RA/SN LINE MAINLY NEAR 36 TO 37
DEGS DUE TO EXPECTED STRONG DYNAMICS...WITH THE HEAVIER ACCUMULATING
SNOWFALL WHEN THE SFC TEMPS REACH 33 TO 34 DEGS.

SNOWFALL WL LIKELY LINGER INTO FRI MORNING THRU THE NE HALF OF THE
FA BECAUSE THE SFC INVERTED TROF PINWHEELS IN A NW TO SE FASHION.
THIS ALSO OCCURS LATE TONIGHT.

SOME LGT SNOW OR FLRYS SHUD CONT TO LINGER THRU FRI AFTN OVER NERN
HALF OF FCST AREA AND INTO FRI NGT IN SWRN MN AS DROPPING WRN GRTLKS
SHRTWV PREVENTS RDGNG OVER AREA IN WAKE OF TNGT SYS...AND LO/MID LVL
MOISTR LINGERS. AIR WILL CONT TO SLWLY COOL BHND SYS FRI AFTN AND
NGT. THEN WITH A COMBO OF THAT WRK GTRLKS SHRTWV AND WK WRN SYS
COMNG OVER RDG...WILL KEEP LGT SNOW MENTN IN COOL AIR FOR SAT BUT
ALSO KEEP POPS AND ANY AMTS LOW. MUCH OF ANY LGT SNW THAT DVLPS WILL
BE FROM THE LWR LVLS AND DONT SEE MUCH SOMNG FROM IT.

PRTL CLRNG EXPECTD SUN WITH MAYBE A LTL CHC OF LGT SNW FAR E IN THE
MRNG...TEMPS CONTG COOL. MON SHUD BE UNEVCENTFULAND A LTL WRMR AND
THIS SHUD CONT INTO TUE. THEREAFTER REST OF FCST PD...TUE NGT THRU
FRI...WILL GO WITH GUIDNCE AND HAVE LOW POPS MENTN OF LGT RAIN/SNW
EACH PD. PRBLM HERE IS AS USUAL MODELS ARE IN NO AGREEMENT ON TIMING
AND STRENGTH ON ANY SYS COMNG ACROSS. EVEN GFS WHICH IN NGT RUNS
SHOWED A STG HI AMPLITUDE SYS COMNG UP FOR WED IS BOUNCY WITH EACH
RUN...BUT IN GNRL MODELS ARE GOING AGAINST THE IDEA OF A MAJOR SYS.
EACH SOLN ON THE WEAKR SYS IS DIFFERENT FROM EACH OTHER ON
TIMING...THUS THE LOW POP MENTN SEEMS BEST FOR NOW TILL WE CAN PIN
THINGS DOWN BETTER. TEMPS SHUD STAY SEASONABLY MILD. SOME SOLNS HINT
AT A COOLDOWN LATE IN TH WEEK BUT MOST OF THIS SHUD BE BYND FCST PD.

&&

.AVIATION...
AS DEPICTED IN THE TAFS...KFSD WL LIKELY BREAK OUT OF THE IFR/MVFR
CIGS LATE THIS AFTN AND EARLY EVENING. THIS MAY BE CONSERVATIVE...AS
SOME INDICATIONS OFF THE LATEST NAM IS THAT THE BREAKOUT FM MVFR
CIGS COULD LAST TOWARD 03Z OR 04Z. THIS EVENING...KHON WL LIKELY NOT
BREAK OUT OF THE MVFR CIGS...AND IN FACT SHOULD BEGIN TO LOWER AGAIN
INTO IFR CONDS ONCE THE VERY DYNAMIC SITUATION TAKES HOLD BY 02Z OR
03Z TONIGHT. AT ANY RATE AS THE OVERNIGHT PROGRESSES...BOTH THE NAM
AND GFS RH TIME SECTIONS SHOW A MASSIVE AMOUNT OF LOW STRATUS...
BORDERLINE IFR...WORKING INTO ALL THREE SITES LASTING THRU FRIDAY
MORNING. THE TIMING OF THE STRATUS FIELDS IS DEPICTED IN THE TAFS.

&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...SNOW ADVY 7PM TONIGHT THRU 7AM FRIDAY FOR SDZ038-039-055-056.
     SNOW ADVY 7PM TONIGHT THRU 1PM FRIDAY FOR SDZ040.
MN...SNOW ADVY 7PM TONIGHT THRU 1PM FRIDAY FOR MNZ071-072-080-081-
     089-090-097.
IA...NONE.
NE...NONE.

&&

 MJF/WILLIAMS
Hazardous weather outlook, Mar 20, 4:41 AM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
441 AM CDT THU MAR 20 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
441 AM CDT THU MAR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP THIS
AFTERNOON...THEN BECOME ALL SNOW BY TONIGHT NORTH OF INTERSTATE
90. ALONG AND SOUTH OF INTERSTATE 90 THE MIX WILL LIKELY CONTINUE
INTO THE NIGHT. AT T6HIS TIME...A SWATH OF 4 TO 6 INCHES OF SNOW
IS LIKELY ALONG AND NORTH OF A BROOKINGS TO SLAYTON LINE. IF THE
RAIN CAN BECOME SNOW MORE QUICKLY THAN EXPECTED...AMOUNTS COULD
APPROACH 8 TO 9 INCHES. PLEASE STAY TUNED TO FURTHER UPDATES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

08

Nearby

Snow Advisories in Minnesota, 2008Snow Advisories in South Dakota, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.